← Return to Diagnosed in October 2013. Side effects

Discussion
grandma41 (@grandma41)

Diagnosed in October 2013. Side effects

Breast Cancer | Last Active: Apr 1, 2016 | Replies (5)

Comment receiving replies
@colleenyoung

Welcome to Connect, @grandma41.
Wow, things sound like there are pretty rough. The hot flashes sound miserable. How much longer do you have to take the medication that is causing them? Which medication is it? The aromatase inhibitor?

Exercising 45 minutes a day sounds like a tall order. Given the state you’re in right now that’s like asking you to climb Everest. But don’t let that get in your way of just doing a bit more today than yesterday. It doesn’t have to be Everest. Maybe it’s just parking a couple of spots further away from the store tomorrow. Just add a wee bit at a time.

I also tagging @brandysands @luladavis @maureenkarras @leemiller @martid on this thread to bring them into the conversation.

Jump to this post


Replies to "Welcome to Connect, @grandma41. Wow, things sound like there are pretty rough. The hot flashes sound..."

Debbie, you are dealing with a LOT. I also did the long treatment process
due to HER2+ but I was ER-, so the other issues caused by those meds you
take, I did not have to deal with. I did end up with chemo induced
peripheral neuropathy, so have challenges in the exercise dept. that might
be somewhat similar. I also have some heart damage from the Herceptin. My
cardiologist is very pleased with my walking program for exercise. Because
of the PN in my feet, it is difficult to walk for long periods at one time.
What I did was split it up. I tried to walk morning and night. Sometimes I
will throw in a third round if the weather is nice. After I built up my
endurance, I would walk a mile and then work in my garden for another 15 to
30 minutes. I am fortunate to live in a place that is perfect for walking;
what I did was start small and added going around another block and then a
few days later, add another block. Because of the challenges with my feet,
it took me more than a month to get up to walking a mile at a time. I got
a step/mile counter so I could tell how far I was walking and that was a
big help. I so totally agree that you need to just add a little each day,
or every few days – and if you need to back track, don’t beat yourself up
about it. Even if you are only doing a little bit, that little bit counts.

You also might try looking for some light yoga exercises on the internet.
you can run it on your computer and do them in your living room. Good for
your muscles and the breathing exercises help calm your mind.

The more I hear about reconstruction, the more I am glad that I did not
do it. All of that sounds so painful. I hope it gets better for you soon.
Marti D

I am taking Letrozole right now. I have eight more years on the drug.
Oh I am walking further and further, but when my feet are so swollen it hurts to walk.  I do park further away from the door and it wears me out, I do have to rest.  Then my hot flashes kick in which wears me out too!  LOL  It’s like a losing battle.
On top of everything else my general practitioner is no longer in my insurance group.
Thanks for responding.
 

Hi,
I didn’t get the neuropathy from the chemo, so I was lucky that way.  But I have a lot of pain from the medicine I’m on.  I had had heart surgery in 1998 so they were very cautious with me regarding the Herceptin.  So far everything has come out good.  I have to go to the heart dr  2x year now instead of the 1x a year.
I use to walk 6 miles a day, I’m lucky if I can get up my driveway!  LOL I have edema in my legs and feet which makes it painful to walk because my legs and feet are so swollen, I can’t get any of my shoes on right now except cheap old flip flops.
It’s torture just getting up from sitting down and it takes me forever to get out of bed.  It’s to the point that I feel like I’m 85 and not 55.  I want to be able to keep up with my grandkids, which is really hard right now, thank goodness they understand.
I pray everyday that it gets better, but so far there has been no relief.
Thank you for your thoughts, I will keep pushing myself walk more and more.

 

  Request Appointment